Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Apr 25, 2012, 11:41 AM MDT for Fremont County, Madison County, Idaho. It took effect at Apr 27, 2012, 5:44 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 11:41 AM MDT (17:41 UTC)
- In effect from
- Apr 27, 2012, 5:44 PM MDT
- Expired
- Apr 27, 2012, 10:31 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
- Flood severity
- Moderate
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.23 ft at Apr 28, 2012, 10:00 AM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
472 WGUS45 KPIH 251741 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1141 AM MDT WED APR 25 2012 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES HENRYS FORK NEAR REXBURG AFFECTING MADISON COUNTy .widespread rain and isolated thunderstorms will produce periods of heavy rain late tonight through friday afternoon. snowmelt from the recent warm temperatures combined with the rainfall will cause the henry's fork to go into minor flooding from around St. Anthony downstream to the confluence of the Snake River. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-261741- /O.NEW.KPIH.FL.W.0001.120427T1043Z-120428T1201Z/ /ANTI1.1.ER.120427T1043Z.120427T1800Z.120428T0601Z.NR/ 1141 AM MDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY. * FROM LATE THURSDAY NIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM WEDNESDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 7.3 FEET...FLOODING NEAR DEL RIO BRIDGE. $$ IDC043-065-261741- /O.NEW.KPIH.FL.W.0002.120427T1526Z-120501T0347Z/ /REXI1.2.ER.120427T1526Z.120429T0000Z.120430T2147Z.NO/ 1141 AM MDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG. * FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 AM WEDNESDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 9.5 FEET. * minor FLOODING IS FORECAST. * IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS NEAR THE RIVER WILL HAVE WATER OVER THEM. $$
3 follow-up statements
542 WGUS45 KPIH 251753 CCA FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING ...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 1141 AM MDT WED APR 25 2012 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES HENRYS FORK NEAR REXBURG AFFECTING MADISON COUNTy .Widespread rain and isolated thunderstorms will produce periods of heavy rain late tonight through Friday afternoon. Snowmelt from the recent warm temperatures combined with the rainfall will cause the Henry's Fork to go into minor flooding from around St. Anthony downstream to the confluence of the Snake River. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-261741- /O.NEW.KPIH.FL.W.0001.120427T1043Z-120428T1201Z/ /ANTI1.1.ER.120427T1043Z.120427T1800Z.120428T0601Z.NR/ 1141 AM MDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY. * FROM LATE THURSDAY NIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM WEDNESDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 7.3 FEET...FLOODING NEAR DEL RIO BRIDGE. $$ IDC043-065-261741- /O.COR.KPIH.FL.W.0002.120427T1526Z-120501T0347Z/ /REXI1.2.ER.120427T1526Z.120429T0000Z.120430T2147Z.NO/ 1141 AM MDT WED APR 25 2012 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG. * FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 AM WEDNESDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS NEAR THE RIVER WILL HAVE WATER OVER THEM. $$
971 WGUS85 KPIH 261728 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1128 AM MDT THU APR 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... HENRY'S FORK AROUND ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES HENRY'S FORK NEAR REXBURG AFFECTING MADISON COUNTY .WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAIN TODAY THROUGH FRIDAY EVENING. SNOWMELT FROM THE RECENT WARM TEMPERATURES COMBINED WITH THE RAINFALL WILL CAUSE THE HENRY'S FORK TO GO INTO MINOR FLOODING FROM AROUND THE ST. ANTHONY AREA DOWNSTREAM TO THE CONFLUENCE OF THE SNAKE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DEBRIS IN AND NEAR THE RIVER MAY START TO MOVE DOWNSTREAM AND CAUSE ADDITIONAL CONCERNS. DUE TO THE SNOWMELT...THE WATER TEMPERATURES ARE EXTREMELY COLD AND POSE EVEN MORE DANGER TO THOSE WHO MAY FALL IN. HYPOTHERMIA IS LIKELY IF YOU GET WET. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IF YOU LIVE NEAR THE RIVER YOU SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY NOW. && IDC043-065-271728- /O.EXT.KPIH.FL.W.0001.120427T2324Z-120428T0750Z/ /ANTI1.1.ER.120427T2324Z.120428T0000Z.120428T0150Z.NR/ 1128 AM MDT THU APR 26 2012 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK AT ST. ANTHONY. * FROM FRIDAY AFTERNOON TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM THURSDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$ IDC043-065-271728- /O.EXT.KPIH.FL.W.0002.120427T2344Z-120430T2146Z/ /REXI1.2.ER.120427T2344Z.120429T0000Z.120430T1546Z.NO/ 1128 AM MDT THU APR 26 2012 THE FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG. * FROM FRIDAY AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM THURSDAY THE STAGE WAS 8.7 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS NEAR THE RIVER WILL HAVE WATER OVER THEM. $$
482 WGUS45 KPIH 271631 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1031 AM MDT FRI APR 27 2012 FOR THE HENRYS FORK...INCLUDING HENRYS FORK AT ST. ANTHONY...HENRYS FORK NEAR REXBURG...NO FLOODING IS OBSERVED OR FORECAST. .COOLER TEMPERATURES HAVE ALLOWED THE RIVERS TO RESPOND TO RECENT PRECIPITATION SLOWER THAN ANTICIPATED. AT THIS TIME...FLOODING IS NOT EXPECTED ON THE HENRYS FORK RIVER. THE RIVER WILL REMAIN HIGH AND FAST...AND PEOPLE LIVING OR RECREATING NEAR THE RIVER ARE STILL URGED TO EXERCISE CAUTION NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-271701- /O.CAN.KPIH.FL.W.0001.000000T0000Z-120428T0750Z/ /ANTI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1031 AM MDT FRI APR 27 2012 * AT 9:45 AM FRIDAY THE STAGE WAS 5.8 FEET. * FLOOD STAGE IS 7.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. $$ IDC043-065-271701- /O.CAN.KPIH.FL.W.0002.000000T0000Z-120430T2146Z/ /REXI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1031 AM MDT FRI APR 27 2012 * AT 10:15 AM FRIDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Apr 25, 2:03 AM MDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 25, 2:03 AM MDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 203 AM MDT WED APR 25 2012 .SHORT TERM...TODAY THROUGH SATURDAY. PERIOD WILL BE DOMINATED BY A MOIST SOUTHWESTERLY FLOW ALOFT AHEAD OF AN UPPER TROUGH. MORNING WV IMAGERY SHOWS MID AND UPPER LEVEL MOISTURE BEING TRANSPORTED INTO THE AREA AHEAD OF AN UPPER LOW LIFTING OUT OF THE PACIFIC. KEPT HIGHS TODAY SLIGHTLY BELOW GUIDANCE AS CLOUD COVER SHOULD INCREASE OVER THE AREA. STABILITY IS LOW ENOUGH TO WARRANT ANOTHER ROUND OF THUNDER TODAY. WITH DRY AIR IN THE LOW LEVELS...COULD SEE MORE STRONG OUTFLOWS. PWAT VALUES WILL BE ABOUT THE SAME AS YESTERDAY SO SOME AREAS COULD RECEIVE SOME MODERATE RAINFALL AMOUNTS. THE LOW WILL PASS THROUGH THE DESERT SOUTHWEST...BUT A NEGATIVELY TILTED UPPER TROUGH WILL ROTATE THROUGH THE NORTHWEST ON THURSDAY BRINGING THE STRONGEST LIFT FROM DIVERGENCE ALOFT. THIS SHOULD MAKE SHOWERS MORE WIDESPREAD WITH SOME MORE MODERATE ACCUMULATIONS ACROSS THE AREA. AFTER THE MAIN SHORTWAVE PASSES THURSDAY NIGHT...EXPECT TO SEE DRIER AND COOLER WEATHER. HINSBERGER .LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. GFS/ECMWF/GEM IN GENERAL AGREEMENT THAT BROAD UPPER TROUGH OVER THE NRN ROCKIES SATURDAY/SUNDAY WILL TRANSITION TOWARD A MORE ZONAL FLOW PATTERN TUESDAY/WEDNESDAY. HAVE MAINTAINED A DIURNALLY ENHANCED DEPICTION OF PRECIPITATION POTENTIAL SATURDAY THROUGH MONDAY WITH GRADUALLY RISING TEMPERATURES. GIVEN A MORE ZONAL FLOW TUESDAY/WEDNESDAY WITH MAIN STORM TRACK POSITIONED ALONG THE CANADIAN BORDER...HAVE GENERALLY TRIMMED PRECIPITATION POTENTIAL BACK SOME TO BETTER ALIGN WITH NEIGHBORS WITH BEST POTENTIAL ACROSS THE NRN/CNTRL MOUNTAINS THROUGH THE PERIOD. TEMPERATURES CONTINUE TO GRADUALLY WARM DURING THIS PERIOD AS WELL. HUSTON && .AVIATION...UPPER LOW POSITIONED OFF THE SRN CALIFORNIA COAST WILL KICK INLAND WEDNESDAY/WEDNESDAY NIGHT PROMOTING FAIRLY WIDESPREAD CONVECTIVE ACTIVITY ACROSS SE IDAHO LATE THIS AFTERNOON/EVE GENERALLY FAVORING THE HIGHER TERRAIN. LOWERING VFR CIGS ARE ANTICIPATED TONIGHT INTO THURSDAY AS THE TROUGH AXIS LIFTS INTO THE REGION. MAY SEE ISOLATED MVFR CIGS/VIS IN STRONGER SHOWERS/TSTMS THIS AFTERNOON/EVE...OTHERWISE VFR CONDITIONS WITH SCT TSTMS. HUSTON && .HYDROLOGY... THE HENRYS FORK AT REXBURG AND SAINT ANTHONY IS STILL FORECAST TO REACH FLOOD STAGE LATE IN THE DAY ON THURSDAY. FLOOD WATCHES AND OR WARNINGS MAY NEED TO BE ISSUED BEGINNING TODAY FOR THOSE FORECAST POINTS. GK/JAH && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 25, 4:09 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 409 AM MDT WED APR 25 2012 IDZ017>025-031-032-261015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 409 AM MDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON AND EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINSHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AFTERNOON AND EVENING. THE CHANCE FOR SEVERE WEATHER IS LOW. A COLD FRONT WILL BRING GUSTY WINDS TO THE SNAKE PLAIN THURSDAY NIGHT AND LAST THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka | 62 min |
| Apr 24, 7:36 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 39 min |
| Apr 25, 11:27 AM MDT | Flood Watch | PIH | 23 hr | |
| Apr 25, 11:41 AM MDT | River Flood Warning | PIH | Fremont, Madison | 47 hr |
Nearby
River Flood Warnings in Idaho, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.